MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. MINI ONE® BALLOON BUTTON; LOW PROFILE GASTROSTOMY FEEDING TUBE

APPLIED MEDICAL TECHNOLOGY, INC. MINI ONE® BALLOON BUTTON; LOW PROFILE GASTROSTOMY FEEDING TUBE
Model Number M1-5-1208-I
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is a response to medsun report # (b)(4) which was received by amt from the fda on 08/08/2024.Within this report, it was noted that this was the second incident of a device failure of this nature for the patient.Two occurrences were originally reported to amt on 07/08/2024 by the same initial reporter, and one device was returned for evaluation.It was reported that these devices were in use for 14-15 days, while the information marked in the medsun report stated the device was in use for 1 day.For reporting purposes, the device life of 1 day, occurrence date of june 2024, and awareness date of 08/08/2024 were reported in this form.On all accounts, it was reported that the device was replaced, and that no patient injury occurred.It is believed that the device returned to amt on 07/15/2024 is the same device referenced in the medsun report.Based on the provided information, the complaint is not a reportable event per 21 cfr section 803.There was no death.There was no serious injury, as defined by the fda.This was not life-threatening, nor did this result in permanent impairment or necessitate medical or surgical intervention to preclude permanent impairment.Amt worked with the original reporter to obtain the device for examination and performed an inspection of the device once returned.A tear in the balloon wall was identified on the returned device.A device history review was completed for the device lot number and no anomalies were found and there have been no other complaints from other users regarding balloon tears or ruptures from this same batch.Recent trending data shows no anomalies in reported failures from the field.The complaint information has been logged into our complaint database for trending purposes.Reporting information can be found under complaint # (b)(4).Information regarding device investigation can be found under complaint # (b)(4).
 
Event or Problem Description
It was reported that a, "12 fr gt balloon damaged and leaking.Surgical team to bedside and replaced gastronomy tube (gt).Follow-up imaging requiring transporting patient to x-ray for imaging studies needed.G-t saved in biohazard bag and placed in defective product bin.This is the second incidence of something like this happening for this patient's gt".

Brand Name
MINI ONE® BALLOON BUTTON
Common Device Name
LOW PROFILE GASTROSTOMY FEEDING TUBE
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
ellyn smith
8006 katherine boulevard
brecksville, OH 44141
4402622539
MDR Report Key20135960
Report Number1526012-2024-00010
Device Sequence Number17884719
Product Code KNT
UDI-Device Identifier00842071113810
UDI-Public00842071113810
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K945618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM1-5-1208-I
Device Catalogue NumberM1-5-1208-I
Device Lot Number230317-445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 MO
Patient SexFemale